Alert archive / South Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Oct 8, 2006, 11:30 PM EDT for Charleston County, South Carolina. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2006, 11:30 PM EDT (03:30 UTC)
- Expired
- Oct 9, 2006, 1:00 AM EDT
- In force
- 90 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 090331 FFWCHS SCC019-090500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1130 PM EDT SUN OCT 8 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 100 AM EDT * AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OVER EXTREME NORTHEAST CHARLESTON COUNTY NEAR MCCLELLANVILLE. RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN OVER THIS AREA DURING THE LAST 2 HOURS. WITH ADDITIONAL HEAVY RAIN DEVELOPING OFF THE COAST...THE RISK FOR FLASH FLOODING WILL CONTINUE AS AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED. * FLASH FLOODING IS EXPECTED IN AND AROUND... MCCLELLANVILLE...HAMPTON PLANTATION STATE PARK... TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3294 7935 3313 7926 3321 7945 3308 7965 $$
2 follow-up statements
000 WGUS72 KCHS 090405 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1205 AM EDT MON OCT 9 2006 SCC019-090500- CHARLESTON- 1205 AM EDT MON OCT 9 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CHARLESTON COUNTY... AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A PERSISTENT AREA OF HEAVY RAIN ACROSS EXTREME NORTHEAST CHARLESTON COUNTY NEAR MCCLELLANVILLE. RADAR ESTIMATES BETWEEN 2 AND 4.5 INCHES OF RAIN HAS FALLEN ACROSS THE MCCLELLANVILLE AREA SINCE 10 PM EDT. ADDITIONAL HEAVY RAIN...POSSIBLY PRODUCING ANOTHER INCH OF RAIN...CAN BE EXPECTED THROUGH 1 AM. THE CHARLESTON COUNTY SHERIFFS OFFICE RECENTLY REPORTS SIGNIFICANT STANDING WATER NEAR AWENDAW. SIMILAR CONDITIONS ARE LIKELY ONGOING ACROSS MUCH OF NORTHEAST CHARLESTON COUNTY. FLASH FLOODING IS EXPECTED IN AND AROUND... MCCLELLANVILLE...AWENDAW...INCLUDING HIGHWAY 17. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3300 7935 3313 7926 3321 7945 3310 7964 $$
000 WGUS72 KCHS 090456 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1255 AM EDT MON OCT 9 2006 SCC019-090504- CHARLESTON- 1255 AM EDT MON OCT 9 2006 ...THE FLASH FLOOD WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 100 AM EDT... HEAVY RAINFALL ACROSS NORTHEASTERN CHARLESTON COUNTY HAS ENDED AND THE WARNING WILL EXPIRE SHORTLY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. LAT...LON 3300 7935 3313 7926 3321 7945 3310 7964 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:52 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 8, 10:52 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1052 PM EDT SUN OCT 8 2006 .SHORT TERM /REST OF TONIGHT/...SFC LOW PRES HAS BEEN SLOWLY GETTING ITS ACT TOGETHER OVER THE OFFSHORE GA WATERS THIS EVENING. ASSOCIATED MOIST CONVERGENT AXIS HAS SETUP ACROSS SOUTHERN SOUTH CAROLINA AND EXTREME SOUTHEAST GEORGIA THIS EVENING WITH SEVERAL BANDS OF STRONG TO SEVERE THUNDERSTORMS MOVING ONSHORE. RECENTLY THE ACTIVITY HAS FANNED OUT INTO A MORE DIFFUSE BUT EXPANSIVE AREA OF SHOWERS AND THUNDERSTORMS. HAVE SPREAD THE LIKELY POPS FARTHER INTO INLAND PORTIONS OF SC AND GA. TEMPS LOOK FINE. && .AVIATION...MVFR CIGS EXPECTED FOR MUCH OF THE NIGHT AT BOTH TERMS WITH SCT SHRA AND ISO TSRA PRIOR TO DAYBREAK. STRONGEST ACTIVITY HAS NOW MOVED PAST THE TERMS BUT MORE VIGOROUS CONVECTION POSSIBLE LATER TONIGHT. MON SHOULD FEATURE MVFR BKN TO OVC CIGS UNTIL LATE AFTN WHEN SLIGHT IMPROVEMENT INTO THE VFR RANGE IS EXPECTED. && .MARINE...PRES GRAD BEGINNING TO PINCH ACROSS THE SC WATERS THIS EVE IN RESPONSE TO STRENGTHENING LOW PRES NEAR R8 TOWER OFF THE GA COAST. WINDS HAVE RESPONDED WITH SOLID 15 TO 20 KT ACROSS SC WATERS WITH SOME HIGHER GUSTS...ESPECIALLY ALONG THE COAST NEAR FOLLY. HAVE INCREASED WIND SPEEDS FOR THE OVERNIGHT PERIOD...ESPECIALLY OVER THE SC WATERS AND IN THE HARBOR. PLAN TO INCLUDE AN EXERCISE CAUTION HEADLINE IN SC WATERS AS WELL AS THE HARBOR DUE TO THE INCREASING WINDS. SEAS OVER AMZ374 ARE NOT YET TO 6 FT...BUT A RATHER RAPID RESPONSE IS EXPECTED OVERNIGHT WITH INCREASING NE WINDS TO THE N AND E. WILL KEEP THE ADVY IN EFFECT. && .COASTAL FLOODING...LATEST DATA FROM CHS TIDE GAGE INDICATES THE ANOMALY IS MORE THAN 0.8 FT ABOVE DUE TO THE INCREASING NE WINDS. GAGE HAS REACHED 7.0 FT WITH THIS EVENING/S HIGH TIDE BUT SHOULD DROP SOON SINCE HIGH TIDE HAS JUST OCCURRED. THIS DATA INDICATES THE COASTAL FLOOD WARNING FOR TOMORROW MORNING/S HIGH TIDE IS RIGHT ON TRACK...AS DEPARTURES COULD BE EASILY ENOUGH TO PUSH VALUES ABOVE 8.0 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD WARNING FOR SCZ048>050 FROM 6 AM TO 2 PM MON. MARINE...SMALL CRAFT ADVISORY AMZ374. && JRL
Hazardous weather outlook, Oct 8, 4:30 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT SUN OCT 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 PM EDT SUN OCT 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE CENTRAL SOUTH CAROLINA COAST TONIGHT. LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO OR WATER SPOUT ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES ON MONDAY WILL COMBINE WITH NORTHEAST WINDS AND SOME SWELL WAVE TO RESULT IN THE POTENTIAL FOR SIGNIFICANT COASTAL FLOODING...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. MODERATE COASTAL FLOODING IS POSSIBLE ALONG THE GEORGIA COAST. HEAVY RAIN IS POSSIBLE MONDAY MORNING ACROSS COASTAL SOUTH CAROLINA...WHICH COULD FURTHER AGGRAVATE FLOODING. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH CAROLINA. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON THIS DEVELOPING COASTAL FLOOD EVENT. .BEACH EROSION...A STIFF NORTHEAST WIND COMBINED WITH VERY HIGH ASTRONOMICAL TIDES WILL CREATE THE POTENTIAL FOR MINOR TO MODERATE BEACH EROSION ALONG THE GEORGIA COAST AND MODERATE TO SEVERE EROSION ALONG THE SOUTH CAROLINA COAST. THE WORST EROSIVE EFFECTS ARE EXPECTED ALONG NORTH AND EAST FACING BEACHES. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY AND THE INCREASED RISK MAY LAST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Special weather statement, Oct 8, 8:07 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 807 PM EDT SUN OCT 8 2006 SCZ043>045-048>050-090800- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 807 PM EDT SUN OCT 8 2006 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG SOUTHERN SOUTH CAROLINA COAST TONIGHT... NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE ATLANTIC COASTAL WATERS TONIGHT AS LOW PRESSURE MEANDERS OFF THE SOUTH CAROLINA COAST AND A POWERFUL UPPER LEVEL STORM SYSTEM ROTATES THROUGH THE REGION. AS LOW PRESSURE BEGINS TO MOVE NORTHEAST...BANDS OF SHOWERS AND THUNDERSTORMS WILL ROTATE INLAND ACROSS MUCH OF BEAUFORT... COASTAL COLLETON AND CHARLESTON COUNTIES. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS AND TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE STRONGER STORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TO OCCUR OVERNIGHT WILL BE FROM HUNTING ISLAND NORTHEAST ALONG THE COAST TO MCCLELLANVILLE... INCLUDING EDISTO BEACH...FOLLY BEACH...DOWNTOWN CHARLESTON...MOUNT PLEASANT AND AWENDAW. PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO REMAINS IN ALERT MODE THROUGHOUT THE NIGHT.
Special weather statement, Oct 8, 8:18 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EDT SUN OCT 8 2006 SCZ050-090045- CHARLESTON- 818 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 845 PM EDT... AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF STILES POINT...OR ABOUT 7 MILES SOUTHEAST OF CHARLESTON...MOVING WEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH AND JAMES ISLAND THROUGH 845 PM EDT. SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED ALONG WITH GUSTY WINDS UP TO 30 MPH.
Special weather statement, Oct 8, 8:59 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 859 PM EDT SUN OCT 8 2006 SCZ050-090130- CHARLESTON- 859 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 930 PM EDT... AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF LEGAREVILLE...OR ABOUT 12 MILES SOUTH OF CHARLESTON...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH...KIAWAH ISLAND AND SEABROOK ISLAND THROUGH 930 PM EDT. SMALL HAIL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, Oct 8, 9:42 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 942 PM EDT SUN OCT 8 2006 SCZ045-090215- BERKELEY- 942 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 PM EDT... AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF RED BANK LANDING TO 11 MILES SOUTHEAST OF HALFWAY CREEK...MOVING WEST AT 15 MPH. THESE STORMS ARE SLOWLY WEAKENING AND WILL BRING WIND GUSTS TO 40 MPH ACROSS MUCH OF EASTERN BERKELEY COUNTY TROUGH 1015 PM EDT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HUGER...RED BANK LANDING...DANIEL ISLAND...
Local storm report, Oct 8, 10:07 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SUN OCT 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM MARINE TSTM WIND 42 ESE WILD DUNES 32.50N 79.10W
10/08/2006 M47.00 MPH AMZ370 XX BUOY
EDISTO BUOY REPORTED SUSTAINED WINDS 36 MPH GUSTING TO
47.
&&
JRLLocal storm report, Oct 8, 10:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 PM EDT SUN OCT 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FUNNEL CLOUD 2 NW HILTON HEAD ISLAND 32.24N 80.78W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
DEPUTY OFFICER ALONG HIGHWAY 278 REPORTED HEARING LOUD
ROARING MOVING OVERHEAD ASSOCIATED WITH FUNNEL CLOUD.
1000 PM FUNNEL CLOUD 2 SE BLUFFTON 32.22N 80.84W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
PUBLIC REPORTED VISUAL ON FUNNEL CLOUDS IN THE MOSS CREEK
AREA.
1008 PM TORNADO 3 S BLUFFTON 32.19N 80.86W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
PUBLIC REPORT OF A TORNADO SPOTTED IN THE PALMETTO BLUFF
AREA. NO DAMAGE.
&&
24The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:13 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 62 min |
| Oct 8, 9:27 PM EDT | Tornado Warning | CHS | Beaufort | 33 min |
| Oct 8, 9:58 PM EDT | Tornado Warning | CHS | Beaufort | 32 min |
| Oct 8, 10:36 PM EDT | Flash Flood Warning | CHS | Charleston | 54 min |
| Oct 8, 11:13 PM EDT | Tornado Warning | CHS | Charleston | 62 min |
Nearby
Flash Flood Warnings in South Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.